|Online since 2002|
About Retin-aIf you've used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: A lot does not work better.
I am 38 and have been using retin-A for .005 about 4 years for breakouts and it has been wonderful. It has also helped to hide my age, but I decided that since it has worked so well at that strength that if I asked for a higher strength maybe it would, you know, help more.... My Dr. gave me the .1% and I have used it for about 12 weeks now and my skin is always irritated. Sometimes it is flaky around my nose and chin and sometimes it just feels dry but this is a prime example that if a little works a lot does not work better. I noticed someone above asked about this and I just thought I would put my two sense in.
Subj: Whiteheads all over my face
I've just started using Tretinoin cream for my acne several days ago. I have whiteheads all over my face that I am trying to get rid of. I researched online and saw that this cream open up the closed comedones so that they can be extruded. Does this mean that once my whiteheads do open up I'll have to go somewhere to have them extracted or will this happen naturally?
AskDocWeb: You don't have to go anywhere to have them extracted, it will happen naturally with cleansing.
Subj: Pimples all over my forehead
Hey, I use retin A on and off for almost year. I always use it on my cheeks area because that's where my acne was mostly present. Now I just started getting bumps once in a while on my forehead sooo I started putting retin A on my forehead. I'm on my 7th week already every since I got a prescription for it again and still have pimples all over my forehead. Should I just stop applying it to my forehead or consist and wait it out?
AskDocWeb: You should have started to see results by now, time to return to your dermatologist.
Subj: Water filled cyst
I am in my 6th month of using retin a for acne. I am still having breakouts but the overall texture of my skin is slightly better. It has definitely had a purging effect on my skin! A tiny blocked pore that I just couldn't shift has now become a water filled small cyst on my cheek. I think it is the retin a trying to unblock the pore but is really doing my head in at this stage. Do I stick with this? Is it normal to still be having breakouts in month 6? I am using gel at 1 percent.
AskDocWeb: You should have this fluid filled lesion checked out by a dermatologist to make sure it isn't infected.
Subj: New whiteheads and blackheads emerging daily
I have been using Retin-A for approx. 6 weeks now and the past 2 weeks my face has been breaking out terribly. I see new whiteheads and blackheads emerging daily. I will continue with the product, but when will the "purging" end?
AskDocWeb: Sounds like you may want to check in with your doctor because things should have started improving by now.
Subj: Should I be concern?
I use whitening serum with tretinoin cream 0.025% in the morning and at night I use glycolic acid 12% and kojic Dipalmitate for pigmentation and a little pimples from the dermatologist. I don't see better with pigmentation. It seems darker. Should I be concern?
AskDocWeb: The darkening of a spot can be a cause for concern. Please have your dermatologist examine that area.
Subj: Wrinkles under eyes
Hi, I am 24 years old and I used Retin A for about 6 months for acne and very fine wrinkles under my eyes. After about 2 weeks of use, my face became very dry, chapped and burnt. I continued using it but changed it to only every other day for another two weeks. After my face healed a bit I began using it every day again and I noticed that the Retin A was making my under eye wrinkles SO, SO, SO much worse. So, I continued using it thinking "It'll go away, just a temporary side effect". 4 months later, they were even worse. So I quit using it. It has now been 3 months since I stopped using Retin A and STILL the wrinkles look horrible. I mean they are, DRAMATICALLY more noticeable than when I had started. I mean, it really looks like I aged 15 years in 6 months. It's really scary! I don't understand why it won't get better. I figured after 3 months of non-use, it would go away. But, it hasn't at all. Now, I am so self conscious and it depresses the hell out of me. I'm afraid to get my face too close to people because it is embarrassing when they notice I have horrible wrinkles under my eyes and I only just turned 24!!!! Even my boyfriend of 4 years said to me, last month "You're getting really bad wrinkles under your eyes!" I almost cried. This isn't right! Any advice? Please help!!!
AskDocWeb: See a dermatologist. There's really not much you can do about the wrinkles now except use a good moisturizers beneath your eyes. Have you taken a look at LifeCell?
Subj: Extremely sensitive skin
Okay I've had Retin-a-Micro for about a week and half, and about 3-4 days ago I've had Extremely sensitive skin to the point when I take a shower or bath, My skin will burn for hours to days after towards, unless I'm constantly putting lotion on it.
Subj: Multicolored spots and flaky skin
I've used Retin-A for the past month and it has not worked at all. I have multicolored spots on my face, and my skin constantly feels flaky. Do not combine this product with benzoyle peroxide. It burns so bad! I'm so glad I read these reviews because now I know that I'm not the only one struggling with this product. I'm about to go on accutane because not one product has worked for me. If I've had side effects to retin-A will I likely experience the same thing with accutane?
AskDocWeb: Not necessarily, it's a different drug with different affects and side effects.
Subj: Preparing skin for TCA peel
I am using Tretinoin cream .05% every night. This is to prepare my skin for my 2nd TCA peel I'm having in 2 months. My skin is normally oily. Now my skin is horribly dry and flaky! My plastic surgeon recommended Neocutis skin cream -it's been no help. A Dermatologist recommended Kinerase lotion. I also have Obagi to choose from. Which moisturizer is truly effective? I'm committed to preparing my skin for the TCA, but we're going into the holidays and I'm very self-conscience around people. Any suggestions are appreciated! Thanks,
AskDocWeb: We suggest you follow the directions of whomever is going to do the peel.
Can rentin A enlarge my pores?
AskDocWeb: As your pores get cleaned out they may appear larger for awhile but typically it reduces the size of your pores and tightens the skin up.
Subj: Benzyl peroxide and salicylic acid
If you read the instruction on retin-a (tretinoin) you will find that benzyl peroxide and salicylic acid should NOT be used when using retin-a. They actually neutralize each other, making both totally useless... ;) I developed bad adult acne after my pregnancy, and was never able to get it under control, and went to a dermatologist, who put me on retin-a micro and differin gel cleared up my skin wonderfully, and made all the acne marks, and scarring NOTICABLY improved! It was wonderful. I then went overseas for military duty, and had to stop using the medication (the military pharmacies didn't carry them).
When I got home, after some medical problems, and such from my service, my acne returned FULL FORCE. I finally went back to the same dermatologist, and was again given Retin-A Micro, and Differin. My skin, in just 3 weeks, has gone back to being clear, and firm, and glowing, which is great since I'm no longer a teen! :) There is some mild flaking and peeling at first, and the 2nd week, my skin which did appear to clear after week 1, did get worse -- but now, almost on week 4, the skin is clear, and glowing.
If you read the directions, it tells you that your skin may appear to worsen after a few weeks, but it is just old acne coming to the surface to be washed away. acne pimples take about 6-8 weeks, to develop, so there are old ones forming that haven't appeared yet, that's why 2-3 weeks in it may look like its gotten worse. BUT!!! it DOES get better. if the flaking and peeling gets too bad, try using less. it actually says a PEA sized amount for the entire face, and THEY AREN"T KIDDING. When I reduced the amount I used, and used only 1x per day, instead of the 2x I was using, it really stopped the flaking. Also, a moisturizer is needed for most people. I LOVE RETIN-A Micro. It really works well for me. I also like the differin - it is less drying, and clears up new pimples in just a few days.
Read more feedback about Retin-A
Report - 30 - 31 - Page 32 - 34 - 35 - 36 - Last Page 103
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2007-2008 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.